Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
chicagokate

How do you know when you're not being paranoid?

Recommended Posts

Okay I am on my 11th day of Accutane (Cervalis) treatment and it seems to be going fine... my skin was incredibly dry at first but that seems to be getting less severe. Chapped lips and what not don't bother me, though my co-workers probably think I'm OCD for putting on chapstick every 4 minutes. By the way I'm 22 in case anyone was wondering, and I think the treatment has already begun to help.

My question though is: If I get a headache, how do I know whether to attribute it to the medicine, or whether it's just a headache? Same with back aches or joint problems. I am an active person, my doctor knows this, but how do I know when to tell him about soreness in my knees or ankles? I think the headache situation is the one that concerns the most because that is obviously a rare but very serious side effect. Has anyone had experience with this before? :confused:

Share this post


Link to post
Share on other sites

if its anything outta the ordinary its probably fm the medicine. I remember my back pains came right away, like the 1st week of accutane. I took it back last winter and i wa sshoveling snow and i had a very achy back which i never experienced before, so I knew it was form the tane, I also got an exteme migraine the 1st 2 days of tane. But I stuck it out and now all is good.

Share this post


Link to post
Share on other sites
I think the headache situation is the one that concerns the most because that is obviously a rare but very serious side effect.

Actually, only a certain type of extremely severe headache accompanied by neurological symptoms like nausea and visual disturbances is a sign of the rare but serious side effect psuedotumor cerebri - benign brain swelling.

Normal headaches, on the other hand, are quite common in the early parts of a course and are usually related to dehydration. You've noticed it drying out your lips - well, it's drying you out everywhere, and your head is complaining either because your overall hydration level is too low (drink more water) or because your eyes are drying out (and they probably don't even feel dry to you - but try some moisturizing eyedrops like Refresh Liquigel). You can take a couple ibuprofin (Advil) as well.

The joint aches feel distinct from any other that i've ever had. The ache feels... scratchy and dry. Your joints feel "old". Fish oil supplements seem to help with this side effect.

Share this post


Link to post
Share on other sites

Okay I am on my 11th day of Accutane (Cervalis) treatment and it seems to be going fine... my skin was incredibly dry at first but that seems to be getting less severe. Chapped lips and what not don't bother me, though my co-workers probably think I'm OCD for putting on chapstick every 4 minutes. By the way I'm 22 in case anyone was wondering, and I think the treatment has already begun to help.

My question though is: If I get a headache, how do I know whether to attribute it to the medicine, or whether it's just a headache? Same with back aches or joint problems. I am an active person, my doctor knows this, but how do I know when to tell him about soreness in my knees or ankles? I think the headache situation is the one that concerns the most because that is obviously a rare but very serious side effect. Has anyone had experience with this before? :confused:

I felt the same way at the beginning of my course. The first two weeks, I had headaches...not severe, but definitely there. I had some joint achiness too.

Omega Oils (3-6-9) and Kirkland Signature™ Extra Strength Glucosamine with MSM (Joint Health Dietary Supplement from Costco) seemed to have really helped me. I started taking them when I started my accutane course. It took a couple of months to notice a difference.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×